Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 119, NWS State College, PA

July 18, 2012Dauphin County, Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2012, 1:40 PM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It was in force for 80 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 1:40 PM EDT (17:40 UTC)
Expired
Jul 18, 2012, 3:00 PM EDT
In force
80 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 127 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:20 PM EDTHAIL 1.75Dauphin, PAGOLFBALL SIZED HAIL REPORTED.
Jul 18, 2:34 PM EDTTSTM WND DMGPaxtonia, PATREES DOWN. ESTIMATED 90 MPH WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:41 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS51 KCTP 181740
SVRCTP
PAC043-071-075-181900-
/O.NEW.KCTP.SV.W.0119.120718T1740Z-120718T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 300 PM EDT

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR ELLENDALE FORGE...MOVING
  EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  DEHART DAM AND LINGLESTOWN...
  DEHART DAM AND LINGLESTOWN...
  SKYLINE VIEW...
  PENN NATIONAL RACEWAY AND HUMMELSTOWN...
  HERSHEY...
  HARPER TAVERN AND FORT INDIANTOWN GAP...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 258 AND 269...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 70 AND 92...I-83
NEAR MILE MARKER 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4014 7642 4034 7692 4036 7694 4037 7701
      4047 7695 4055 7692 4045 7635 4041 7628
TIME...MOT...LOC 1740Z 289DEG 13KT 4044 7684

$$

FORECASTER: GRUMM
2 follow-up statements
736 
WWUS51 KCTP 181752
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT WED JUL 18 2012

PAC043-071-075-181900-
/O.CON.KCTP.SV.W.0119.000000T0000Z-120718T1900Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-
152 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR LEBANON...NORTHWESTERN LANCASTER AND CENTRAL DAUPHIN COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DEHART DAM...OR 6 MILES NORTH OF LINGLESTOWN...MOVING EAST AT 15
MPH.

LOCATIONS IN THE WARNING INCLUDE...
  DEHART DAM AND LINGLESTOWN...
  SKYLINE VIEW...
  PENN NATIONAL RACEWAY AND HUMMELSTOWN...
  HERSHEY...
  HARPER TAVERN AND FORT INDIANTOWN GAP...
  PALMYRA...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 258 AND 269...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 70 AND 92...I-83
NEAR MILE MARKER 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 322/22...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4014 7642 4034 7692 4036 7694 4045 7691
      4054 7685 4045 7635 4041 7628
TIME...MOT...LOC 1752Z 289DEG 13KT 4043 7679

$$

FORECASTER: GRUMM
148 
WWUS51 KCTP 181849
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT WED JUL 18 2012

PAC043-071-075-181900-
/O.CON.KCTP.SV.W.0119.000000T0000Z-120718T1900Z/
DAUPHIN PA-LANCASTER PA-LEBANON PA-
249 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR LEBANON...NORTHWESTERN LANCASTER AND CENTRAL DAUPHIN COUNTIES...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARPER TAVERN...OR NEAR
ANNVILLE...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ANNVILLE AND JONESTOWN...
  CLEONA AND ANNVILLE...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 258 AND 269...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 72 AND 92.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4014 7642 4030 7681 4042 7676 4051 7668
      4045 7635 4041 7628
TIME...MOT...LOC 1849Z 289DEG 13KT 4036 7653

$$

FORECASTER: TYBURSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:16 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 18, 11:16 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1116 AM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHWARD THROUGH CENTRAL PENNSYLVANIA
THIS AFTERNOON AND EVENING. THERE IS A THREAT FOR SEVERE
THUNDERSTORMS UNTIL THE FRONT CAN GET TO THE MASON DIXON LINE THIS
EVENING. THE FRONT WILL THEN BECOME NEARLY STATIONARY ALONG THE
BORDER AND MAINTAIN UNSETTLED WEATHER ACROSS THE SOUTHERN HALF OF
THE KEYSTONE STATE THURSDAY AND FRIDAY. IMPROVING CONDITIONS
SHOULD ARRIVE BY THE WEEKEND AS HIGH PRESSURE PUSHES THE FRONTAL
ZONE SOUTHWARD.

&&

.NEAR TERM /THROUGH TONIGHT/...
TEMPS TO 90F ALREADY IN THE LOWER SUSQ...AND M80S EVERYWHERE ELSE.
CAPES CLIMBING AS THE HEAT BUILDS WITH 70+ DEWPOINTS. CLUSTER OF
WEAK TSTORMS MOVING INTO THE CENTRAL MTS ATTM LOOK LIKE THEY WILL
CONTINUE WITH LITTLE CHANGE IN ATMOS IN ADVANCE OF THE STORMS.
ADDITIONAL CU POPPING SIGNALING LLVL INSTABILITY. WIND SHIFT
ALREADY AT BFD AND FKL AND ONLY WEAK CONVERGENCE THERE. THE BEST
CONVERGENCE IS INTO THAT CLUSTER OF CELLS. RUC FINALLY HAS A
HANDLE ON CURRENT CONVECTION AND CONTINUES TO FLARE UP MOST STORMS
ALONG THE FRONT AS IT DROPS SWRD THROUGH THE CENTRAL MTS AND INTO
THE SRN TIER LATER THIS AFTN AND EVENING.

THE ENTIRE CWA REMAINS IN THE SPC D1 CATEGORICAL SLIGHT RISK WITH
THE PRIMARY SVR TSTM HAZARDS BEING DAMAGING WINDS AND LARGE HAIL.
STRONGER MID-UPPER LVL WINDS WILL REMAIN NORTH OF THE LEADING
FRONTAL BOUNDARY. HOWEVER 25-35KTS OF EFFECTIVE SHEAR AND DEEP
LAYER WLY FLOW WILL FAVOR BOTH MULTI AND SUPER CELLULAR STRUCTURES
WITH SOME LINEAR/BOWING LINE SEGMENTS. WEAK 0-1KM SHEAR AND HIGH
LCL/S SUGGEST THAT THE ENVIRONMENT IS LIKELY NOT CONDUCIVE FOR
TORNADOES.

SHOWER/TSTM ACTIVITY ACROSS THE SOUTH SHOULD LINGER INTO THE 03Z
TIMEFRAME BEFORE WEAKENING AND GRADUALLY DISSIPATING INTO TONIGHT.
LLVL THETA-E AND PWAT GRADIENT SUGGESTS THAT THE E-W FRONTAL ZONE
WILL STALL JUST SOUTH OF I-80...WITH THE BEST CHC FOR ADDNL PCPN
OVER THE SRN 1/2 OF THE CWA OVERNIGHT.

HIGHS TODAY WILL AVG +10 DEGREES ABOVE MID JULY CLIMATE
NORMALS...RANGING FROM THE MID-UPPER 80S IN THE NRN/WRN MTNS TO
LOW-MID 90S ACRS THE CENTRAL-SRN VALLEYS. A HEAT ADVY REMAINS IN
EFFECT FOR THE LWR SUSQ VLY...WHERE HEAT INDEX VALUES WILL PEAK IN
THE LOW 100S DURING THE MID-LATE AFTN.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
MDL DATA INDICATES QUASI-STATIONARY EAST/WEST FRONT WILL BISECT
THE STATE ON THURSDAY. DIURNAL HEATING OF MOIST AIR MASS SOUTH OF
FRONT SHOULD RESULT NUMEROUS TSRA SOUTH OF I-80 BY AFTN. SVR
THREAT NOT PARTICULARLY HIGH...GIVEN WEAK SHEAR. HOWEVER...MODERATE
CAPES SUGGEST A FEW STRONG PULSE-TYPE STORMS ARE POSSIBLE OVER THE
SOUTH. NR HAVE PAINTED A SHARP DECREASE IN POPS IN DRIER AIR MASS
ACROSS NORTHERN PA. DESPITE MCLDY SKIES ACROSS THE SOUTHERN HALF
OF THE STATE...TEMPS STILL LIKELY TO BE A BIT ABV SEASONAL NORMS
ON THURSDAY. ENS MEAN 850MB TEMPS SUPPORT HIGHS FROM THE L80S OVR
THE ALLEGHENY PLATEAU...TO THE U80S IN THE SUSQ VALLEY.

LATEST MDL GUIDANCE A BIT STRONGER WITH SHORTWAVE TROF DROPPING
INTO THE OHIO VALLEY LATE THIS WEEK. THE RESULTING SFC WAVE WILL
LIKELY SPREAD AN OVERRUNNING RAINFALL INTO SOUTHERN PA LATE THU
NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
POTENTIAL EXISTS FOR A SUBSTANTIAL RAINFALL ACROSS SOUTHERN PA
FRIDAY...AS SLOW MOVING WAVE OF LOW PRESSURE PASSES SOUTH OF THE
MASON DIXON LINE. 00Z GEFS INDICATING AN ANOMALOUS EASTERLY LL JET
AND PWATS FOCUSED ALONG THE S TIER COUNTIES...A SIGNAL FOR
SIGNIFICANT PRECIP. CURRENT GEFS MEAN QPF BTWN FRI AND FRI NITE IS
ARND AN INCH OVR THE S TIER. ALTHOUGH LIGHTER AMTS ARE EXPECTED
FURTHER NORTH...BULK OF MDL DATA SUGGESTS SOME RAIN IS LIKELY FOR
ALL BUT THE N TIER. HAVE RAISED POPS ACCORDINGLY. CLOUD COVER AND
RAIN SHOULD RESULT IN A COOL FRIDAY WITH TEMPS ACROSS THE CENTRAL
MTNS LIKELY ONLY REACHING THE L70S.

CONFIDENCE OF A DRY WEEKEND STILL HIGH...AS ALL MED RANGE
GUIDANCE PUSHES TROF AND ASSOC SFC LOW EAST OF THE AREA. CAN/T
RULE OUT AN ISOLD PM TSRA ACROSS THE S TIER SATURDAY IN VICINITY
OF STALLED FRONTAL BNDRY NR THE MASON DIXON. TEMPS SHOULD START
THE WEEKEND NR NORMAL...THEN A WARMING TREND EXPECTED SUNDAY...AS
SFC HIGH PASSES EAST OF PA AND RETURN SW FLOW OVERSPREADS THE
REGION.

A DRY NW FLOW PATTERN APPEARS LIKELY EARLY NEXT WEEK WITH TEMPS A
BIT ABV SEASONAL NORMS BASED ON ENS MEAN 850 TEMPS. A COUPLE OF
SHORTWAVES DIVING SE ACROSS THE REGION COULD BRING A SHRA/TSRA TO
PARTS OF THE AREA MON/TUE. HOWEVER...GEFS PWATS NOT IMPRESSIVE...SO
SIG RAINFALL SEEMS UNLIKELY.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT PUSHING SOUTH SEEMS TO BE PAST KBFD AT THIS TIME...BUT
SHOWERS TO THE NW WILL KEEP MENTION OF SHRA THERE FOR EARLY THIS
AFTN. MOISTURE HIGH SO REDUCTIONS TO IFR POSSIBLE IF THE HEAVIEST
DOWNPOURS MOVE RIGHT OVER ANY OF THE LOCAL TERMINALS.
HOWEVER...THE RISK FOR IFR IS SO LOW/VAGUE THAT I WON/T DROP ANY
SPECIFIC TERMINAL TO IFR EVEN TEMPO FOR THE TIME BEING.

THE FRONT WILL TRIGGER NMRS TSTMS INTO THE EVE HOURS. SOME STORMS
MAY BE STG-SVR WITH LOCALIZED CONVECTIVE WIND/HAIL THREATS. THE
FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY NEAR THE PA/MD
BORDER THUR- FRI...KEEPING UNSETTLED CONDS ACRS S-CENTRAL PA. A
MOIST EAST/SOUTHEAST UPSLOPE FLOW WILL DEVELOP AS HIGH PRES BUILDS
ACRS SE CANADA...AND LKLY BRING LOWER CIGS OCNL SHRA/TSRA TO SRN
AIRFIELDS THRU THE END OF THE WEEK. HIGH PRES SHOULD FINALLY TAKE
CONTROL OF THE REGIONAL WEATHER PATTERN AND BRING WDSPRD VFR OVER
THE WEEKEND.

OUTLOOK...
FRI...MVFR WITH OCNL -RA CENTRAL/SOUTH.
SAT-SUN...MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ036-056-057-
059-063>066.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...DANGELO/STEINBUGL
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...DANGELO/STEINBUGL
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUL 18 2012

PAZ012-017>019-024>028-033>035-041-042-045-046-049>053-058-191715-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
101 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS
PENNSYLVANIA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056-057-059-063>066-191715-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
101 PM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS
PENNSYLVANIA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-037-191715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA-
101 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING.
THE PRIMARY THUNDERSTORM HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GARTNER

In the hours before

Special weather statement, Jul 18, 12:29 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT WED JUL 18 2012

PAZ026-027-181700-
HUNTINGDON PA-MIFFLIN PA-
1229 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN AND NORTHERN
HUNTINGDON COUNTIES...

AT 1228 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCALEVYS FORT...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BELLEVILLE...STRODES MILLS AND LEWISTOWN.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4055 7811 4073 7786 4074 7783 4072 7778
      4073 7774 4066 7742 4062 7747 4061 7750
      4059 7750 4055 7754 4052 7761 4049 7762
      4047 7765

FORECASTER: DANGELO
Special weather statement, Jul 18, 12:32 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT WED JUL 18 2012

PAZ033-034-181700-
BEDFORD PA-SOMERSET PA-
1232 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND WESTERN BEDFORD
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BEDFORD AND
SOMERSET COUNTIES AT 1224 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 131.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 3975 7880 4002 7932 4012 7922 4013 7918
      4018 7915 4029 7905 4029 7898 4027 7890
      4025 7889 4024 7878 4022 7867

FORECASTER: DANGELO
Special weather statement, Jul 18, 1:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUL 18 2012

PAZ012-019-045-046-181745-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
101 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...

AT 100 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNNSTOWN...MOVING
EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT AVIS...LOGANTON...CARROLL AND MCCALL
DAM STATE PARK.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 176 AND 194.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.

LAT...LON 4116 7709 4107 7713 4107 7714 4104 7715
      4096 7723 4106 7756 4123 7748

FORECASTER: GRUMM
Special weather statement, Jul 18, 1:27 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT WED JUL 18 2012

PAZ026>028-036-056-063-181815-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
127 PM EDT WED JUL 18 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FRANKLIN...SOUTHERN HUNTINGDON...SOUTHWESTERN JUNIATA...SOUTHWESTERN
MIFFLIN...SOUTHWESTERN PERRY AND WEST CENTRAL CUMBERLAND COUNTIES...

AT 122 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BLACKLOG TO CASSVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT THREE SPRINGS...ORBISONIA...SHADE
GAP AND BIG SPRING STATE PARK.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188
AND 212.

THIS WILL ALSO IMPACT ROUTE 522.

LAT...LON 4017 7738 4003 7775 4028 7811 4045 7776

FORECASTER: GRUMM

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:29 PM EDTSpecial Weather StatementCTPMifflin31 min
Jul 18, 12:32 PM EDTSpecial Weather StatementCTPSomerset28 min
Jul 18, 12:45 PM EDTSevere Thunderstorm WarningCTPCumberland, Juniata, Mifflin, Perry60 min
Jul 18, 1:01 PM EDTSpecial Weather StatementCTPUnion44 min
Jul 18, 1:09 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill66 min
Jul 18, 1:12 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Fulton, Huntingdon63 min
Jul 18, 1:15 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset75 min
Jul 18, 1:20 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Northumberland, Snyder, Union70 min
Jul 18, 1:24 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
Jul 18, 1:27 PM EDTSpecial Weather StatementCTPHuntingdon48 min
Jul 18, 1:35 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry, York70 min
Jul 18, 2:16 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York74 min
Jul 18, 2:18 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin72 min
Jul 18, 2:29 PM EDTSpecial Weather StatementCTPSullivan31 min
Jul 18, 2:37 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, York83 min
Jul 18, 2:39 PM EDTSpecial Weather StatementCTPSullivan36 min
Jul 18, 2:56 PM EDTSpecial Weather StatementCTPBedford, Somerset79 min
Jul 18, 3:18 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, York57 min
Jul 18, 3:22 PM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset53 min
Jul 18, 3:40 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Snyder, Union51 min
Jul 18, 4:19 PM EDTSevere Thunderstorm WarningCTPLancaster, York56 min
Jul 18, 4:28 PM EDTSpecial Weather StatementCTPBedford32 min
Jul 18, 4:29 PM EDTSpecial Weather StatementCTPJuniata31 min
Jul 18, 5:06 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry54 min
Jul 18, 5:28 PM EDTSpecial Weather StatementCTPLycoming62 min
Jul 18, 7:26 PM EDTSpecial Weather StatementCTPUnion64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.